MAUDE Adverse Event Report: ROCHE DIAGNOSTICS IRON2; PHOTOMETRIC METHOD, IRON (NON-HEME)

ROCHE DIAGNOSTICS IRON2; PHOTOMETRIC METHOD, IRON (NON-HEME)
Model Number C503
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient sample tested for iron gen.2 (iron2) on a cobas pro c 503 analytical unit.The initial result was 27.5 ug/dl with a data flag.The repeat result was 64.9 ug/dl with a data flag.The sample was repeated twice on a different c503 analyzer with results of 26.0 ug/dl with a data flag and 26.8 ug/dl with a data flag.The sample was repeated twice on the c503 analyzer in question with results of 28.7 ug/dl with a data flag and 27.4 ug/dl with a data flag.The initial result of 27.5 ug/dl was believed to be correct.
 
Additional Manufacturer Narrative
The iron2 reagent lot number was 71146501 with an expiration date of 29-feb-2024.The field service engineer (fse) visually inspected the sample with no abnormalities.Precision testing was performed with the sample as well as a serum qc pool.All results correlated with the original result of 27.5 ug/dl.A cause for the event was not identified.Instrument performance was verified and the issue appears to be resolved at the customer site.The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
Section d, device identification was updated.Relevant fields of sections d and g were updated.The c503 analyzer serial number was (b)(6).Calibration was last performed on 01-jul-2023 with acceptable results.Qc was acceptable.There is no indication of a reagent or instrument performance issue.The customer used a centrifugation speed of 2160 revolutions per minute (rpm) for 5.5 minutes.This centrifugation time may be too short and the speed may be too slow based on the sample tubes the customer uses.

Brand Name
IRON2
Common Device Name
PHOTOMETRIC METHOD, IRON (NON-HEME)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key17389633
Report Number1823260-2023-02472
Device Sequence Number6351716
Product Code JIY
UDI-Device Identifier07613336121344
UDI-Public07613336121344
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberC503
Device Catalogue Number08057931190
Device Lot Number71146501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown